I recently had blood work done to check everything before beginning hormone therapy (testosterone) and all of my results were normal except the following:
ALT: 90 U/L
AST: 85 U/L
ALK PHOS: 32 U/L
the listed normal ranges were ALT 30-65u/l, AST 15-37u/l, and ALK PHOS 50-136u/l.
I have no symptoms, only the weird lab results. My doctor had me get an upper right quadrant ultrasound and that came back completely normal. She has now told me to see a gastroenterologist to try to figure out if anything is going on before she will approve me to start hrt.
The only medical issue I have is kidney stones. I'm 20 years old and I've had 4, of which 2 were in the last year. This seems to be hereditary, as my mother gets them as well.
What are possible causes of these levels? Could my kidney stones be related? What will seeing a gastroenterologist help diagnose or rule out, and what tests will they perform?
A GI can check your liver for Fatty Liver and your gallbladder function. You go a diet for Fatty liver (NAFLD). Mine AST and ALT were elevated like yours. I lost 20 poiunds and my labs were back to normal in 6 months.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.